Alert archive / Nevada / Flash Flood Warnings in 2008
Flash Flood Warning 45, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 6, 2008, 8:27 PM PDT for Clark County, Nevada. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2008, 8:27 PM PDT (03:27 UTC)
- Expired
- Aug 6, 2008, 9:17 PM PDT
- In force
- 50 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 104 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 3.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 3330 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 070327 FFWVEF NVC003-070500- /O.NEW.KVEF.FF.W.0045.080807T0327Z-080807T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 827 PM PDT WED AUG 6 2008 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 1000 PM PDT. * AT 820 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM JUST SOUTH OF MOAPA. THIS STORM WAS NEARLY STATIONARY. THE HEAVIEST RAIN WAS FALLING IN THE CALIFORNIA WASH AND SURROUNDING AREAS. * LOCATIONS IMPACTED INCLUDE...MOAPA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES... DRAINAGE AREAS...HIGHWAYS...STREETS AND LOW WATER CROSSINGS. WHEN YOU APPROACH FLOOD WATERS...TURN AROUND...DONT DROWN. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. SEVERAL INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3670 11479 3670 11457 3652 11457 3652 11479 $$ MORGAN
1 follow-up statement
000 WGUS75 KVEF 070417 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 917 PM PDT WED AUG 6 2008 NVC003-070427- /O.CAN.KVEF.FF.W.0045.000000T0000Z-080807T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARK NV- 917 PM PDT WED AUG 6 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL CLARK COUNTY... AT 915 PM PDT...RADAR SHOWED THAT HEAVY RAIN HAD MOVED OUT OF THE WARNED AREA. NO REPORTS OF FLOODING HAD BEEN RECEIVED...SO THE WARNING HAS BEEN CANCELLED. LAT...LON 3670 11479 3670 11457 3652 11457 3652 11479 $$ MORGAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:30 PM PDT, 4 hours 57 minutes earlier.
Area forecast discussion, Aug 6, 3:30 PM PDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 330 PM PDT WED AUG 6 2008 .SYNOPSIS...MOIST AND UNSTABLE AIR WILL REMAIN OVER SOUTHERN NEVADA...NORTHWEST ARIZONA AND NEARBY SOUTHEAST CALIFORNIA THROUGH FRIDAY FOR ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH SOME STORMS. A DRIER SOUTHWEST FLOW IS FORECAST TO DEVELOP FOR THE WEEKEND WITH THUNDERSTORMS MAINLY CONFINED TO NORTHWEST ARIZONA. && .SHORT TERM...CONVECTION AS EXPECTED TODAY WITH MAINLY ISOLATED STORMS OVER THE EASTERN HALF OF THE CWA. STRONGEST STORMS ARE MAINLY LOCATED OVER SOUTHERN UTAH AND NORTHERN ARIZONA WITH SEVERAL OUTFLOW BOUNDARIES FLOATING AROUND. RUC AND TO SOME EXTENT THE NAM ARE SHOWING A WEAK DISTURBANCE OVER NORTHERN ARIZONA WHICH IS FORECAST TO SLOWLY DRIFT NORTH THIS EVENING. EXPECT THIS AREA TO SEE THE BETTER ORGANIZED CONVECTION WHICH MAY EXTEND INTO MOHAVE COUNTY. WILL ALSO NEED TO WATCH CONVECTION OVER SOUTHWEST UTAH WHICH COULD SEND OUTFLOW BOUNDARIES SOUTH INTO CLARK COUNTY AND GENERATE CONVECTION. DRIER AIR HAS PUSHED INTO THE WESTERN ZONES AS A TROUGH OF LOW PRESSURE DIGS OFF THE WEST COAST...HOWEVER MOISTURE WILL STILL REMAIN OVER THE EASTERN HALF OF THE CWA THROUGH FRIDAY WITH A SLOW DRYING TREND FROM THE WEST. ISOLATED CONVECTION WILL CONTINUE OVER THE EASTERN HALF OF THE CWA THROUGH FRIDAY WITH THE POTENTIAL OF HEAVY RAIN AS ANY STORMS WILL BE SLOW MOVERS. && .LONG TERM...THE UPPER FLOW BECOMES MORE WESTERLY OVER THE AREA THIS WEEKEND AND INTO NEXT WEEK AS LOW PRESSURE MOVES ACROSS OREGON AND THE NORTHERN TIER STATES. THIS FLOW IS NOT AS CONDUCIVE TO TSTORM DEVELOPMENT WITHIN THE CWA AND HAVE INDICATED THIS IN THE GRIDS BY LIMITING THE BEST POTENTIAL TO MOHAVE COUNTY FROM SATURDAY ONWARDS. MAINTAINED A MENTION OF A SLIGHT CHANCE OF STORMS IN LINCOLN AND CLARK COUNTIES OVER THE WEEKEND AS WELL SINCE MODELS CONTINUE TO SHOW SOME INSTABILITY AND MOISTURE IN THESE AREAS AT THAT TIME FRAME. EARLY NEXT WEEK...MODEL MOISTURE PARAMETER FORECASTS SHOW RELATIVELY DRY AIR PUSHING INTO MUCH OF THE CWA WITH THE MORE MOIST CONDITIONS CONFINED TO THE SOUTHEASTERN AREAS. THIS APPEARS TO BE DUE TO WEAK IMPULSES MOVING THROUGH THE FLOW AND IMPEDING A COMPLETE SCOURING OF MOISTURE IN THAT REGION. LESS MOISTURE AND CLOUD COVER SHOULD ALLOW TEMPERATURES TO RECOVER BACK TO ABOVE NORMAL LEVELS BY EARLY NEXT WEEK. && .AVIATION...FOR MCCARRAN...ISOLATED THUNDERSTORMS REMAIN POSSIBLE THROUGH EARLY EVENING AND WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN AND STRONG...ERRATIC WINDS WHERE THEY DEVELOP. THUNDERSTORMS THAT HAVE FORMED SOUTH OF THE AREA THIS AFTERNOON WILL EVENTUALLY TURN WINDS TO THE SOUTH SOUTHEAST AS OUTFLOW BOUNDARIES RELEASED FROM THESE STORMS PUSH INTO THE VALLEY. ADDITIONALLY...ISOLATED STORMS ARE POSSIBLE IN ALL APPROACH CORRIDORS THROUGH EARLY EVENING. CEILINGS IN GENERAL WILL REMAIN AOA 15K FEET. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED TO SCATTERED THUNDERSTORM COVERAGE TO CONTINUE OVER THE NEXT COUPLE OF DAYS PRIMARILY IN THE AFTERNOON AND EARLY EVENINGS. THE MAIN IMPACTS WILL BE BRIEF HEAVY RAIN AND GUSTY... ERRATIC WINDS IN AND AROUND THUNDERSTORMS. WINDS WILL GENERALLY BE SOUTHERLY WITH GUSTS TO AROUND 20 KTS. CEILINGS ARE EXPECTED TO REMAIN AOA 15K FEET. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && GORELOW/SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 6, 6:25 AM PDT, 14 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 625 AM PDT WED AUG 6 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-070700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 625 AM PDT WED AUG 6 2008 /625 AM MST WED AUG 6 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT MOIST AND UNSTABLE AIR OVER THE EASTERN HALF OF THE REGION WILL LEAD TO ANOTHER ROUND OF ISOLATED TO SCATTERED THUNDERSTORMS DURING THE AFTERNOON AND EVENING. THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN CAN BE EXPECTED OVER GENERALLY THE SAME AREA AS TUESDAY...MAINLY SOUTHEAST NEVADA AND NORTHWEST ARIZONA. THE PRIMARY THREAT WILL BE ISOLATED FLASH FLOODING. SCATTERED THUNDERSTORMS WITH LIGHT TO MODERATE RAIN SHOWERS AND POSSIBLY SMALL HAIL CAN BE EXPECTED OVER THE SOUTHERN SIERRA AND ESMERALDA COUNTY NEVADA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL PERSIST ACROSS THE SAME AREA THURSDAY THEN BEGIN TO DECREASE IN COVERAGE FROM WEST TO EAST FRIDAY THROUGH THE WEEKEND AS DRIER SOUTHWEST FLOW DEVELOPS. ISOLATED THUNDERSTORMS WILL BE CONFINED TO NORTHWEST ARIZONA SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:36 PM PDT | Flash Flood Warning | VEF | Lincoln | 86 min |
| Aug 6, 7:52 PM PDT | Areal Flood Advisory | VEF | Clark | 62 min |
| Aug 7, 1:51 PM PDT | Areal Flood Advisory | VEF | Clark, Nye | 18 min |
| Aug 7, 2:00 PM PDT | Flash Flood Warning | VEF | Clark | 108 min |
| Aug 7, 2:17 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 23 min |
| Aug 7, 2:58 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 47 min |
| Aug 7, 3:05 PM PDT | Flash Flood Warning | VEF | Clark | 115 min |
| Aug 7, 3:37 PM PDT | Flash Flood Warning | VEF | Clark | 83 min |
| Aug 7, 4:08 PM PDT | Flash Flood Warning | VEF | Clark | 75 min |
Nearby
Flash Flood Warnings in Nevada, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.